# SDR CA060628002

- Difficulty date: June 21, 2006
- Submitted: August 2, 2006
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Engine: Lyc IO540AE1A5
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Heat Shield
- Part number: D3171
- Condition: Cracked
- Location: Exhaust
- Part time: 140 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE 50 HR ENGINE INSPECTION, IT WAS NOTED THAT THE SUBJECT HEAT SHIELD, THAT IS INSTALLED ON THE EXHAUST TAILPIPE, WAS FOUND CRACKED. THE CRACK ORIGINATED IN A DOUBLER AREA WHERE THE FORWARD CLAMP IS ATTACHED. THE CRACK LOOKS AS THOUGH IT STARTED FROM A RIVET WHICH ATTACHES THE DOUBLER AND BRACKET, WHICH PROVIDES A MEANS TO ATTACH THE CLAMP TO THE EXHAUST TAIL PIPE. THE PART IN QUESTION HAS 140.3 HRS TIME SINCE NEW. THE AIRCRAFT IN QUESTION HAS 343.5 HOURS SINCE NEW. THE PART HAS BEEN SUBMITTED TO ROBINSON HELICOPTER FOR WARRANTY. (TC# 20060628002)
